Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 20, 2007, 4:41 PM EDT for Highlands County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2007, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 20, 2007, 5:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Highlands County, FL
The radar
The Tampa radar (KTBW), 104 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:06 PM EDT | HAIL 0.75 | Lake Placid, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 202042 SVRTBW FLC055-202115- /O.NEW.KTBW.SV.W.0101.070720T2041Z-070720T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 441 PM EDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HIGHLANDS COUNTY IN FLORIDA. * UNTIL 515 PM EDT * AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL...OVER SEBRING...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SEBRING. AT 440 PM EDT...WEATHER SPOTTERS ALSO REPORTED PENNY SIZE HAIL IN SEBRING. SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. DO NOT USE ELECTRICAL APPLIANCES OR TELEPHONES. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2726 8134 2731 8156 2756 8150 2752 8130 TIME...MOT...LOC 2041Z 013DEG 6KT 2745 8142 $$ 17
1 follow-up statement
000 WWUS52 KTBW 202054 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 453 PM EDT FRI JUL 20 2007 FLC055-202115- /O.CON.KTBW.SV.W.0101.000000T0000Z-070720T2115Z/ HIGHLANDS- 453 PM EDT FRI JUL 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CENTRAL HIGHLANDS COUNTY... AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF SEBRING...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE JOSEPHINE. LAKE PLACID. THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING... NICKEL SIZE HAIL. 60 MPH WIND GUSTS. EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING. THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. MOVE INTO A STURDY BUILDING IMMEDIATELY PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2726 8134 2731 8156 2756 8150 2752 8130 TIME...MOT...LOC 2053Z 013DEG 6KT 2743 8143 $$ 17
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:30 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 20, 1:30 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 130 PM EDT FRI JUL 20 2007 .SHORT TERM (TONIGHT-SUNDAY)...AN INTENSIFYING MID LEVEL TROUGH OVER THE EASTERN STATES WILL DEEPEN SOUTHWARD THROUGH THE WEEKEND. SHORT WAVE IMPULSES WILL TRAVEL ALONG THE SOUTHERN EDGE OF THE TROUGH...PASSING OVER NORTHERN FLORIDA AND BRINGING HIGHER CHANCES OF RAIN OVER THE AREA ON SUNDAY. A WEAK RIDGE AT THE SURFACE OVER THE SOUTHERN HALF OF THE STATE WILL BE PUSHED FURTHER SOUTH BY THE DEEPENING TROUGH SYSTEM TO THE NORTH...WHICH WILL KEEP THE AREA UNDER GENERALLY WESTERLY TO SOUTHWESTERLY FLOW THROUGH MUCH OF THE SHORT TERM. SCATTERED THUNDERSTORMS ALONG WITH 40/50 POPS ARE IN PLACE FOR EACH AFTERNOON. EXPECT TEMPERATURES TO REMAIN ONE OR TWO DEGREES ABOVE CLIMO THROUGH THE FORECAST PERIOD. && .LONG TERM (SUN NIGHT-FRIDAY)...WEAK FRONTAL BOUNDARY WILL DISSIPATE OVER NORTH CENTRAL FLORIDA MONDAY. SURFACE RIDGE AXIS WILL BE ACROSS THE FLORIDA STRAITS WITH SOUTHERLY LOW LEVEL FLOW ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA. DEEP MOISTURE WILL REMAIN OVER THE AREA WITH SCATTERED AFTERNOON THUNDERSTORMS DEVELOPING ACROSS THE REGION ENDING DURING THE EVENING HOURS. SURFACE RIDGE AXIS WILL LIFT ACROSS SOUTH FLORIDA ON TUESDAY WITH ONSHORE FLOW. THIS WILL LEAD TO SCATTERED LATE MORNING/EARLY AFTERNOON THUNDERSTORMS OVER THE COASTAL COUNTIES SPREADING INLAND BY MID AFTERNOON. RIDGE AXIS WILL BE OVER CENTRAL FLORIDA WEDNESDAY AND THURSDAY WITH RELATIVELY WEAK BOUNDARY LAYER FLOW. SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP EACH DAY...WITH GREATEST AREAL COVERAGE OVER THE INTERIOR DURING THE LATE AFTERNOON. && .AVIATION...VFR CONDITIONS WILL PREVAIL...WITH THE EXCEPTION OF MVFR CIGS AND IFR VSBY ASSOCIATED WITH THUNDERSTORMS. && .MARINE...RIDGE AXIS AT THE SURFACE NEAR THE SOUTHERN WATERS WILL SLOWLY MIGRATE SOUTHWARD THROUGH THE WEEKEND. WINDS ARE EXPECTED TO REMAIN BELOW HIGHLIGHT CRITERIA...EXCEPT IN THE VICINITY OF THUNDERSTORMS WHICH COULD DEVELOP AT ANY GIVEN TIME DURING THE FORECAST PERIOD BUT MAINLY IN THE AFTERNOON HOURS. BRIEF PERIODS OF ROUGH SEAS AND GUSTY WINDS WILL ACCOMPANY THE HEAVIER STORMS. MAINLY && .FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TPA 79 92 76 90 / 20 40 30 50 FMY 76 93 75 91 / 20 40 30 50 GIF 76 94 74 92 / 20 50 30 50 SRQ 77 91 75 90 / 20 40 30 50 BKV 74 92 71 91 / 20 50 30 50 SPG 80 90 78 88 / 20 40 30 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...REYNES LONG TERM/AVIATION....OGLESBY
Hazardous weather outlook, Jul 20, 4:16 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 416 AM EDT FRI JUL 20 2007 FLZ039-042-043-048>052-055>057-060>062-065-202030- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 416 AM EDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A SURFACE RIDGE AXIS OVER THE SOUTHERN FLORIDA PENINSULA WILL COMBINE WITH THE WARM...MOIST AND UNSTABLE ATMOSPHERE OVER THE AREA TO CREATE SCATTERED MAINLY AFTERNOON THUNDERSTORMS TODAY. THE WEST COAST SEA BREEZE WILL DEVELOP WITH ISOLATED STORMS FORMING NEAR THE WEST COAST EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE IN THE MID TO LATE AFTERNOON GENERALLY FROM AROUND THE TAMPA BAY AREA SOUTHWARD AND OVER INTERIOR AREAS...AS OUTFLOW BOUNDARIES AND THE EAST AND WEST COAST SEA BREEZES MERGE LATE THIS AFTERNOON INTO THE EVENING. OVER THE COASTAL WATERS...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS... GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. DAVIS
In the hours before
Special weather statement, Jul 20, 1:36 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 136 PM EDT FRI JUL 20 2007 FLZ042-201815- CITRUS- 136 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORM WILL AFFECT NORTHERN CITRUS COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT CRYSTAL RIVER...BEVERLY HILLS AND CITRONELLE...UNTIL 215 PM EDT. GUSTY WINDS UP TO 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
Special weather statement, Jul 20, 2:21 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 221 PM EDT FRI JUL 20 2007 FLZ042-201900- CITRUS- 221 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT MOST OF CITRUS COUNTY... STRONG THUNDERSTORMS...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING HOMOSASSA SPRINGS...UNTIL 300 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. AR
Special weather statement, Jul 20, 2:43 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 243 PM EDT FRI JUL 20 2007 FLZ048-201915- HERNANDO- 243 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN HERNANDO COUNTY... A THUNDERSTORM...MOVING SOUTH AT 15 MPH...WILL AFFECT BROOKSVILLE... WEEKI WACHEE AND SPRING HILL...UNTIL 315 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. PRC
Special weather statement, Jul 20, 3:17 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 317 PM EDT FRI JUL 20 2007 FLZ039-202000- LEVY- 317 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN LEVY COUNTY... A THUNDERSTORM NEARLY STATIONARY...WILL AFFECT AREAS SOUTH OF CHIEFLAND AND WEST OF OTTER CREEK...UNTIL 400 PM EDT. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER MAY OCCUR. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. PRC
Special weather statement, Jul 20, 4:02 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 402 PM EDT FRI JUL 20 2007 FLZ051-202030- HILLSBOROUGH- 402 PM EDT FRI JUL 20 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HILLSBOROUGH COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 15 MPH...WILL AFFECT LUTZ... THONOTOSASSA...TEMPLE TERRACE AND MANGO...UNTIL 430 PM EDT. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. PRC
Special weather statement, Jul 20, 4:24 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 424 PM EDT FRI JUL 20 2007 FLZ057-202100- HIGHLANDS- 424 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HIGHLANDS COUNTY... A STRONG THUNDERSTORM...MOVING SOUTHWEST AT 5 MPH...WILL AFFECT NORTH CENTRAL HIGHLANDS COUNTY...INCLUDING SEBRING...UNTIL 500 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED THIS STORM WILL PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. NP
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:18 AM EDT | Special Marine Warning | TBW | 42 min | |
| Jul 20, 5:33 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte | 42 min |
| Jul 20, 5:39 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 51 min |
| Jul 20, 6:32 PM EDT | Special Marine Warning | TBW | 58 min | |
| Jul 20, 6:41 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.